Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 50, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 25, 2002, 10:34 PM EDT for Susquehanna County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2002, 10:34 PM EDT (02:34 UTC)
- Expired
- Jun 25, 2002, 11:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 260234 SVRBGM PAC115-260300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1032 PM EDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 1100 PM EDT. * AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GIBSON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GELATT AT 1050 PM EDT BURNWOOD AT 1100 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4189 7562 4172 7570 4167 7550 4186 7548 MSE/BRADY/CHAMPNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:10 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 25, 9:10 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 910 PM EDT TUE JUN 25 2002 SCT TSRA CONTINUE TO RUMBLE ACRS THE SRN TIER AND NE PA. ACTIVITY HAS BEEN FOCUSED ALONG A WEAK BNDRY WHICH NOW STRETCHES E-W NEAR THE NY/PA BORDER. XPCT CONVECTION TO CONTINUE TO WEAKEN BUT MAY HAVE TO XTND THE CHCS TIL ARND MDNGT FOR NE PA. LOOKS LIKE AN ACTIVE DAY ON TAP FOR TMRW WITH POTNL FOR STRONG STORMS. -------------------------------------------------------------- THE HOT AND HUMID AIR HAS OVERSPREAD MOST OF THE FA AS DEW POINT TEMPS HAVE CLIMBED TO THE UPPER 60S TO NEAR 70. SHRA HAVE BEGUN TO DEVELOP IN THE UNSTABLE AIR MASS. WILL THROW IN THE MENTION OF EARLY EVE SHRA/TSRA IN ALL ZONE GROUPINGS BUT KEEP THE CHCS LOW. WITH THE HIGH DEW POINTS AND SOME SPOTS RECEIVING RAIN WILL ALSO MENTION PATCHY FOG DEVELOPING TOWARD DAYBREAK. AFTER THE MORNING FOG BURNS OFF...WED WILL BE ANOTHER HOT AND HUMID DAY. LOOKS LIKE THERE WILL BE A BETTER CHC OF CONVECTION THAN TODAY WITH A SFC TROUGH IN THE AREA AND MORE IN THE WAY OF DYNAMICS. MODELS INDICATE QUITE A BIT OF INSTABILITY ONCE AGAIN (CAPES AROUND 2500). WITH HIGH PRECIP WATER VALUES WILL LEAVE IN THE MENTION OF HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS. MOST OF THE FA HAS BEEN OUTLOOKED IN A SLIGHT RISK OF SEVERE WEATHER...WITH DAMAGING WINDS THE MAIN THREAT. THE MODELS KEEP THE CONVECTION GOING WED NIGHT. WILL CONTINUE THE LOW CHC OF SHRA AND TSRA CURRENTLY IN THE FORECAST. COLD FRONT AND MID/UPPER LVL TROUGH APPROACH THE FA THURSDAY. WITH THE INSTABILITY PERSISTING SHRA AND TSRA WILL BE LIKELY AGAIN. USED A COMPROMISE IN THE GUIDANCE TEMPS WHERE DIFFERENCES WERE NOTED. .BGM...NONE. SMF/RHB
In the hours before
Special weather statement, Jun 25, 8:12 PM EDT, 2 hours 22 minutes before
NYZ045-056-057-062-PAZ039-040-260215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 812 PM EDT TUE JUN 25 2002 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 804 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS FROM SIDNEY TO NEW MILFORD... MOVING EAST AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... SUSQUEHANNA AT 820 PM. SIDNEY CENTER AND LAKEVIEW AT 830 PM. WINTERDALE AND STARUCCA AT 845 PM. HANCOCK AT 855 PM. WALTON... THOMPSON AND HIAWATHA AT 900 PM. STARLIGHT AND SHEHAWKEN AT 915 PM. HAMDEN AND LAKEWOOD AT 930 PM. EQUINUNK AT 950 PM. LIVINGSTON MANOR AND CALLICOON AT 1015 PM. THUNDERSTORMS COULD HAVE HAIL UP TO HALF AN INCH... GUSTY WINDS UP TO 40 MILES AN HOUR... AND HEAVY RAINFALL OF UP TO AN INCH. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE... SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS... HAIL... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. TAC
Local storm report, Jun 25, 10:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
1028 PM EDT TUE JUN 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM DELHI NY WIND DAMAGE
06/25/02 DELAWARE TREE DOWN REPORTED BY LAW
ENFORCEMENT
0750 PM FENTON NY 1.00 INCH HAIL
06/25/02 BROOME REPORTED BY
STORM SPOTTERThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:28 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 62 min |
| Jun 26, 6:11 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.